In reaching my goals and burning fat (see pics), do you get the best results using the supplements that are recommended with this program. What about anti-depression meds? Is it safe? Has anyone had this issue?
Hi, I am nearly half way through BFL and am on Anti depressant medication (citalopram). As the drug is also to ease anxiety I am sure to take mine after my morning workout as I don't want to feel any drowsiness in my workout. If anything I think the combination of the exercise / healthy eating and medication is what's helping me through my problems. Due a weigh in this weekend but hope to be at about 20lbs lost with another 6 weeks to go.
I am taking Myoplex, Creatine and Whey protein at various stages through my day and they have no effect on my medication. I guess to be on the safe side you should consult your doctor.
I am also on Citalopram right now. I have almost no energy ... it is very challenging to workout.
Dear Leggs, where are your photos.??
Thanks for the words...my photos are on my profile...feel free to take a look
I find I have to take Citalopram right before bed as it makes it uncontrollably tired/sleepy. I am hoping to be able to cope better, and get off of it altogether in a few months with my doctors advice.
I also take CItalopram and love it! It has worked the best for me!
Luckylynda...how long have you been taking it? I remember when I started it that it was too high a dose (I was near comatose, and that is no way to function...lol) and I had to back way down to 10ml. I am now up to 40. I also take Lamictal for a mood disorder. I take my meds at night and have no trouble during the day now...
Also Luckylynda, be careful wanting to get off your meds. It's none of my business why you take it, but I tried a couple years back to get off (I did for almost a year), felt great for a while. But in the end, I needed them. I am a manic-depressive (Bipolar-'Official' diagnosis over a year ago...like I needed that! LOL) and my meds have literally saved my life. Depression and other mental illnesses are recognized by the medical community as real illnesses and diseases, If you're diabetic you need insulin. If you have cancer you need Chemo. It took me a long time (and an even longer time for my husband) for me to realize this and truly accept it and OWN it. It has taken more than a year on my meds this time, but I have never felt better, and only continue to get better every day.
Just sharing my experience...hope it helps.
I'm on Wellbutrin and it's working so well, was on Zoloft for ages, had zero energy, could not stop eating and gained weight, just ask your doc if you're worried about anything just to be safe and put your mind at ease, good luck!:)
Leggs, I am only on 10 mg citalopram, for a few months now, I have prescription for 3 more, and my doctor my discontinue for me at that time if I feel I can cope.
For my situation it is my first time ever taking mood stabilizer.
no cancer or anything like that, I was having horrible anxiety and sadness that almost made my life unlivable. I am self employed and work with my husband in a retail store, thank goodness when my crying fits would hit, he would be there to cover, and I would sob and sob...and I honestly didn't know why? it was a very very black cloud over me, a lot of it is financial stress.
I went to doctor yesterday and he wanted to up my cital... but I told him the sadness and crying and stuff has stopped but I still have no energy, he reviewed my blood and said I am extrememly anemic. (I am overweight, not slim)
so he has told me to take Iron pills every day and also Vitamin B, and he will leave my Cital at 10 mg.
I love this open discussion - thank you to all for sharing.
Hmmm Lynda I am sorry to know that you are having such problems and I also strongly believe that bad times are followed by the good times :)
So dont be upset and feel down, its a part of life, things will get better for sure.
I am not an expert though I will say that it would be much better if you regain your health before doing the BFL, being anemic isnt something small, it can have negative affects on you. Best would be if you discuss the BFL plan with your Doctor.
I wish you all the best.
thanks Mustafa, my doctor always encourages me to exercise and I actually see him once a week!! it's a lot I know... but he just wants to see me quickly each week to check on things. getting into the Body for life program is probably the best thing for me, the exercise seems to boost my mood as long as I have the energy. I am being careful with the iron thing.. I am hoping that after a few weeks of taking iron supplements I will feel better
I am glade that you are being positive about the treatment and your health - it shows that you have already won the half battle :)
There is a course related to meditation called Art of Living that I plan to do it before starting my BFL. Its something that help in calming down the mind, exploring the inner self and having more control over our nerves so yeh do look into that. I am not saying that its a cure or your solution (it may not) but something positive that will help you in having more control over your nerves.
One thing I have learned being bi-polar is to listen to my body. If I feel I need to rest I rest. If I feel extra energy, I go for it. BFL has really been so helpful to me! Eating right, exercising, and getting enough water are KEY! it is the ONE thing that I can control! Mustafa is right...it will get better! Oh, and watch out for 'the week'...listening to your body and knowing what to expect will really help.
I came across this conversation and wanted to share my experience. I started having panic attacks at age 18 and have been on zoloft ever since (7 years)....it has worked wonders for me however after starting the bfl program I have been able to signifigantly lower my dose and have had zero side affects. I am thrilled because I have tried several times to get off in the past. Depression and bi polar is sometimes only treatable with meds and is perfectly fine and normal but I thought I would share my experience. If you need meds stay on them but there is hope that you could possibly get better with excersice and supplements .
I am on an antidepressant and a thyroid med for Hypothyroid. I haven't had any side effects with any type of Myoplex, EAS whey protein power or my mulitvitamin. I did start taking a Vit D supplement and it helped immensely with the drowsiness.
© Abbott Laboratories,2013